Aaarrrgh!!!

Hi again.. im currently (have been for many years) on 50mcg levo. Just had blood work results back after going back to the docs (again!) With all the usual symptoms... tiredness, cold, acid indigestion,irritability, low blood pressure, lightheadedness (fainted twice last month) , panic attacks (new symptom.😒) . The only thing that was flagged up was slightly low iron levels. TSH- 1.9. Am now taking more B12 and vit D. But if all is "ok" ... WHY CANT I LOSE EVEN A POUND IN WEIGHT?!! Need to loose 2 stone. Nothing will ever come off. Makes me soo depressed. Please help..😣

13 Replies

oldest β€’ newest
  • without knowing all of your results its difficult to know

    my lot only lost weight when they switched to NDT they got nowhere on levothyroxine

  • kaytlou best to get a copy of your test results and lab ranges and post here. I suspect on such a low dose (w a tsh higher than it should be) you're undermedicated - and your symptoms certainly suggest it - but you won't know without the results.

  • I was prescribed only 50mcgs for 10 years and experienced the same symptoms as you.When you have the unpleasant experience of fainting on social occasions such as eating out with friends it unnerves you and eventually you shy away from social occasions.The gastric attacks were said by my GP to just be " clear outs" .All the time I was told there was nothing wrong with me!! That was when I started my own research and as recently said, I was thankful to find Thyroid UK.I finally managed to get referred to an Endo who believed in FT3 testing and it was then that I was prescribed 10mcgs T3 along with 75mcgs T4 I was finally starting on the road to recovery.However,situations like this can completely ruin life for you so I would recommend finding an Endo who will do an FT3 test to see if you need added T3 and will raise your T4.

    With all those symptoms you are surely under medicated.Your vitamin levels are important too.I was amazed to find that mine were low as imagined I would be fine with my good diet,but not so!! I hope you get better help soon.

  • Thankyou so much for your kind reply. Shame we couldnt all meet up and moan about everything face to face!!! 😊

  • You would have to hire The Stadium of Light (Sunderland) - or larger - venue to fit us all in!

    We'd more than 50% fill the giant Wembley stadium.

  • That would be fun..........But be warned I am 75 yr old Essex girl who has been an armchair supporter of MU since the class of 92!!!! Not such a staunch supporter these days though especially now the Special One has arrived .......now watch good play from any team.It's less stressful !!

  • Hi Kaytlou. Sounds like you need an increase in your thyroxine. Unfortunately, the only way to get help is to go private, because a private doctor will give you a trial run on a slightly increased dose. Your current dose sounds more like a starting dose. I've just had my T3 stopped by the doctor after 10 years of taking it, as he says, a) it's too expensive and b) it's not proved that T3 helps the thyroid. I thought the GP was suppose to help their patient not destroy them. What about trying Erfa or Armour?

  • Hi Caprice 134.. thanks for your reply. 😊 ive asked numerous times to be put on a higher dose- even just to 75mcg, but no. 😑 a friend who also takes levo has told me to just double up the dose for a while and see what happens(!?!) She does this now and again. Im scared to do it tho... (coward!)

  • Kaytlou.......don't be scared.I know how you feel as I used to be the same,but have now gained a lot more confidence,since finding TUK and getting help. As previously said I take 75mcgs Levo along with my 10mcgs T3,which would still be considered quite low by many and indeed I too need to lose two stone.............we could support each other !!! It's worth trying a little more T4 say an extra 25mcgs........you can soon leave it off if it doesn't help, but I suspect you need it....good luck.😊🌷

  • Marfit74... u r my new best mate!! U actually sound like me, and u totally get me!! Thanku v much. Im going to pinch some of my mother-in-laws 25mcg levo tabs and take those on top of my 50mcg. (Fingers xd to feel alive and wake up the next day 2 stone lighter!!πŸ˜‚πŸ˜‚)xxx

  • You are very sweet ......we all need some friends whilst trying to manage our hypo problems.I do hope your mother in law is OK about you using her Meds......also are they the same brand as yours? Not a good idea to mix brands. I hope that the extra helps you feel better but have to say I wish it would be that easy to lose our extra weight. It is my next target,but not going to be easy with Christmas coming!! Had visitors for coffee this morning so bought some Choc Digestives ........of course .....one of the visitors didn't want any ......obviously on a diet!!..........am left with 3/4 of the packet and you know what that means!!!!!!!!!!......😱😱......we will win though won't we 😊😊

  • Haha!!! Happy choccy biccy dunking!!! πŸ˜‚ yes my mum in law has said i can have some of her tabs, and yes, theyre the same brand. πŸ˜€ im going to start tmz. Im also going to take my tablets at bedtime rather than in the morning. Im trying ANYTHING & EVERYTHING!!!!

  • kaytiou

    your friend in a way is correct but lets get to the base of this and start with your actual results

    TSH

    free t4

    free t3

    ferritin

    folate

    b12

    vit d3

    plus do you ensure that you never ever take your thyroxine in the 24 hrs before a test and have the tests early morning and fasting